Abrptly stopping medicatio


#1

Hi, my mum has had Parkinsons for several years and I am wondering if anyone has any experience with the effects of stopping medication abruptly. Mum was in a care home for a two week stay and in the second week they ran out of her Parkinsons medicatio so for 6 days (4 times a day) they didn’t give her any. Can this have had an effect as her swallowing has really gone down hill since. Any info would be appreciated. Thank you.


#2

Hi, I’m no doctor but i would have thought it would have major adverse reactions. It may depend on her medication but ive always been told you must come off meds gradually and under doctors supervision. I think you need to check this situation out thoroughly. I do hope your mum is well.


#3

Hi Pjathey5,

I’m sorry to hear about your mum’s experience with her medication, it’s terrible that it was stopped so abruptly and we definitely wouldn’t recommend this without the knowledge and/or the approval of her GP. As such, we’d strongly recommend you get in touch with her GP on this.

Additionally, I think it’s worth giving our helpline service a call on 0808 800 0303 for advice on the necessary course of action for your mum.

Best wishes,
Reah